If you’re trying to detox from alcohol or drugs, you may want to advise a medical consultant. Detoxing incorrectly from alcohol and some drugs can lead to serious side effects. Medical consultants are there to help you, and they will know exactly what to do to prevent your withdrawal symptoms from taking over while you detox.
If you’re considering detoxing on your own, knowing the facts will make it easier. If you stop drinking alcohol, cold turkey? it may cause you serious harm, seizures, or comas, depending on how much you usually drink. If you’re detoxing at home, you might be able to avoid professional help if you taper off your alcohol consumption and can stick to a serious regime. This means reducing the number of drinks or proof of alcohol little by little over time, which could be days or weeks, depending on how much of a tolerance or dependency you have. If you can’t do that, then you will need to watch for the signs of serious withdrawal and seek medical help when necessary.
If you are shaking and haven’t had any alcohol for an extended period of time, you’re probably heading for some serious withdrawal symptoms. You may need to seek medical detox treatment, since doctors will be able to provide medications to prevent withdrawal symptoms like seizures or heart failure, and you’ll be more comfortable while you detox. Simply drinking alcohol when these symptoms occur will not always help, and in some cases, it may complicate these problems.
Weaning yourself off alcohol may work if you haven’t been a heavy drinker, but heavy drinkers will face some additional issues that will likely cause relapse if not treated correctly. Firstly, can you be sure that you can drink less and less alcohol over time, or will you relapse and end up binging? Second, do you have the expertise to know how much alcohol you need to take in or reduce by, in order to prevent symptoms of withdrawal that could be life threatening? Most likely, you will need medical help/supervision to keep yourself from relapsing, or from suffering serious side effects. Stopping without any help can actually lead to a much more difficult detox than if you seek attention for the problem.
Detoxification via a rehab/clinic is done with medication that can mitigate the side effects, and medical advisors will help you through, so you you’ll be more comfortable and more likely to succeed.
Detoxing from drugs is different in some ways from detoxing from alcohol. Some drugs are relatively easy to quit, but opiates like heroin are a different story. Heroin withdrawal can start within a few hours after the last time you took the drug. The symptoms peak around 48 to 72 hours, and after a week you should not have many more withdrawal symptoms, besides some weakness or a little bit of pain.
The most serious withdrawal symptoms associated with heroin detox include seizures and comas. Normally, people who don’t take large amounts of heroin could suffer from restlessness, cramps, dilated pupils, chills, and other side effects, but those who take large amounts and try to quit without help could suffer the more serious problems, which, if not treated immediately, could cause death.
A physical withdrawal occurs because the body needs to have the drug to function correctly. If you have taken a drug for a long period of time, there could be more issues because you may have built up a tolerance, and you may have taken very high doses frequently throughout the day. Severe opiate addiction needs to be treated by a professional who can prescribe drugs like Suboxone, which will help reduce the likelihood of any withdrawal symptoms.
Another serious drug, crystal meth, can cause major problems if you detox incorrectly. The withdrawal process can cause mental changes that you will be unable to prepare for. Violent tendencies, sleeplessness, delirium, and paranoia are common, and these can cause injury to you or to others. During detox, these episodes can last for hours, which is why detox from this drug needs to be treated with care by a professional.
If you are considering a home detox? Tell your doctor or a family member/trusted friend.
Do not suffer in silence, Stay Safe…